Manya explained that she took the vaccine on March 22 and experienced dizziness 15 minutes after she took the vaccine.
A 31-year-old volunteer worker, Goselle Manya, is lying critically ill in hospital after receiving the AstraZeneca vaccine for the prevention of COVID-19 in Nasarawa state.
Manya, a volunteer worker with a primary health care centre in the Lafia Local Government Area of the state reportedly fell ill after receiving the AstraZeneca vaccine in the state.
Speaking about her ordeal to Vanguard, Manya explained that she took the vaccine on March 22 and experienced dizziness 15 minutes after she took the vaccine.
She said, “After I took the vaccine, 15 minutes later I started feeling dizzy but thought the effect was just a usual sign. It was not until I got home that I started having a severe headache with chest pain.
“I never had any sign of illness until the vaccine was administered on me,” Manya said.
According to her, she reported the effect of the vaccine on her at the facility where she is serving as a volunteer and was told it was malaria.
But after taking malaria drugs and other medications, the situation became worse, she said.
“Three weeks after I completed the malaria treatment, I started having rashes all over my body with persistent severe headache, as the situation continued, one of my church members, a staff member of NAFDAC (National Agency for Food and Drug Administration and Control), who was concerned about my health situation asked me to come to their office for further examination.
“When I got there, the officers asked me some questions and later took me to Dalhatu Arafat Specialist Hospital where they admitted me for three days. The doctor asked me to run some tests before further treatment could be carried out which requires a huge amount of money and I don’t have the money. I am just a volunteer health worker.
“I am still down. I can’t go to work and I don’t have money to carry out the test recommended by the doctor. I am still sourcing for financial support from the body responsible for victims of side effects of the vaccine,” she said.